Texas, 2005Flash Flooding and Hail in Texas, July 7, 2005
July 7, 2005 · NWS EWX · 13 events in 11 counties and zones
10 thunderstorm wind, 2 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 7, 4:53 PM CST, 20 minutes earlier.
Area forecast discussion, Jul 7, 4:53 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT THU JUL 7 2005
.UPDATE...
A QUICK UPDATE WAS ISSUED TO REFLECT AN ENHANCED CHANCE OF SEVERE
STORMS OVER THE EASTERN HILL COUNTRY AND AUS METRO AREA. REST OF
FORECAST IS ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 306 PM CDT THU JUL 7 2005/
DISCUSSION...MCS OUTFLOW DIED OVER OUR COUNTY WARNING AREA THIS
AFTERNOON. WITH WINDS BACKING ATOP THIS BENIGN BOUNDARY AND CU FIELD
DEVELOPING ON SATELLITE...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING
HOURS. ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS BEING THE
MAIN THREAT. ADDITIONAL MCS ACTIVITY MAY DEVELOP TOMORROW AS NORTHERLY
FLOW ALOFT CONTINUES. HEIGHTS BEGIN TO LOWER ALOFT OVER THE WEEKEND
SO TEMPERATURES MAY NOT BE QUITE AS HOT BUT STILL EXPECT THEM TO BE
SLIGHTLY ABOVE NORMAL ON HIGHS. RAIN CHANCES LOWER FROM SUNDAY ONWARD
AS UPPER LEVEL PATTERN CHANGES AND NORTHERLY FLOW ALOFT WEAKENS.
AS HURRICANE DENNIS MAKES ITS WAY ACROSS THE EASTERN GULF..CIRCULATION
WILL LIKELY WEAKEN OUR WINDS AND CUT OFF MOISTURE ADVECTION RESULTING
IN COOLER MORNINGS ACROSS THE EASTERN HALF SUNDAY THROUGH TUESDAY.
RIDGING WILL GRADUALLY BUILD BACK OVER THE AREA BY THE MIDDLE OF NEXT
WEEK.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
18/04/25
Hazardous weather outlook, Jul 7, 10:50 AM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT THU JUL 7 2005
TXZ171>173-183>194-202>209-217>225-228-081100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR MUCH OF SOUTH
CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING AS ISOLATED
THUNDERSTORMS FORM ALONG AN OUTFLOW BOUNDARY MOVING SOUTH TOWARD
INTERSTATE 10. DAMAGING WINDS WILL BE THE MAIN THREAT.
HIGH TEMPERATURES TODAY WILL ONCE AGAIN REACH OR EXCEED 100 DEGREES
WITH HEAT INDICES BETWEEN 101 TO 108 DEGREES FOR THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...
THIS WEEKEND WILL HAVE LOWER RELATIVE HUMIDITIES AND THIS WILL KEEP
THE HEAT INDEXS NEAR OR BELOW THE ACTUAL AIR TEMPERATURE.
NEXT WEEK WILL HAVE TEMPERATURES AND HEAT INDEX READING CLIMBING ONCE
AGAIN ABOVE 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Event by event
10 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Kerr
- When
- July 7, 5:13 PM CST to 5:20 PM CST
- Where
- Kerr County, 2 mi W of Ingram
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.083, -99.267
Thunderstorms forming along the northern Texas Hill Country in the late afternoon moved southward into the evening hours. High winds from the thunderstorms knocked down power lines and blew trees over on cars just west of Ingram.
Thunderstorm Wind, Burnet
- When
- July 7, 5:25 PM CST to 5:35 PM CST
- Where
- Burnet County, 10 mi S of Marble Falls
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.417, -98.267
Thunderstorms forming along the northern Texas Hill Country in the late afternoon moved southward into the evening hours. South of Marble Falls, the storms became severe, blowing down trees.
Thunderstorm Wind, Williamson
- When
- July 7, 6:10 PM CST to 6:20 PM CST
- Where
- Williamson County, 3 mi NW of Georgetown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.667, -97.700
Thunderstorms forming along the northern Texas Hill Country in the late afternoon moved southward into the evening hours. Downbursts from these thunderstorms blew down power lines and trees northwest of Georgetown.
Thunderstorm Wind, Blanco
- When
- July 7, 6:15 PM CST to 6:25 PM CST
- Where
- Blanco County, 2 mi N of Johnson City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 30.317, -98.400
Thunderstorms forming along the northern Texas Hill Country in the late afternoon moved southward into the evening hours. The storms blew down trees and power lines just north of Johnson City.
Flash Flood, Llano
- When
- July 7, 6:30 PM CST to 8:00 PM CST
- Where
- Llano County, Valley Spgs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.850, -98.800
Thunderstorms forming in the northern Texas Hill Country in the late afternoon moved southward into the evening hours. The storms produced a general 1 inch rainfall across northern Llano County, with 4 inches near Valley Spring. Flash flooding closed SH16 east of Valley Spring.
Hail, Williamson
- When
- July 7, 6:51 PM CST to 7:00 PM CST
- Where
- Williamson County, 2 mi S of Florence
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.800, -97.800
Flash Flood, Llano
- When
- July 7, 7:00 PM CST to 8:00 PM CST
- Where
- Llano County, Tow
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.883, -98.467
Heavy rainfall from the thunderstorms that had formed across the northern Texas Hill Country spread into the Tow area by late evening. The storms produced a general 1 inch rainfall across northeastern Llano County, with up to 4 inches at Tow. FM2241 was closed near Tow due to flash flooding.
Thunderstorm Wind, Travis
- When
- July 7, 7:00 PM CST to 7:20 PM CST
- Where
- Travis County, 3 mi NW of Manor
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 30.367, -97.583
Thunderstorms forming along the northern Texas Hill Country in the late afternoon moved southward into the evening hours. The storms blew down trees just northwest of Manor. Also a small out-building was blown down.
Thunderstorm Wind, Bastrop
- When
- July 7, 7:07 PM CST to 7:10 PM CST
- Where
- Bastrop County, 1 mi E of Elgin
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 30.350, -97.350
Thunderstorms forming along the northern Texas Hill Country in the late afternoon moved southward into the evening hours. The storms knocked over trees near Elgin.
Thunderstorm Wind, Comal
- When
- July 7, 7:10 PM CST to 7:20 PM CST
- Where
- Comal County, 2 mi S of Canyon Res
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.867, -98.250
Thunderstorms forming along the northern Texas Hill Country in the late afternoon moved southward into the evening hours. As the storms moved across Canyon Lake they produced severe downbursts that blew over power lines and trees.
Thunderstorm Wind, Lee
- When
- July 7, 7:40 PM CST to 8:00 PM CST
- Where
- Lee County, Giddings
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 30.183, -96.933
The thunderstorms that formed along the northern Texas Hill Country in the late afternoon moved into Lee County by late evening. The storms blew down trees and power lines between Giddings and Lexington.
Thunderstorm Wind, Caldwell
- When
- July 7, 8:15 PM CST to 8:40 PM CST
- Where
- Caldwell County, 1 mi N of Martindale
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 29.867, -97.817
Thunderstorms forming along the northern Texas Hill Country in the late afternoon spread into Caldwell County by late evening. The storms blew down power lines north of Martindale.
Thunderstorm Wind, Guadalupe
- When
- July 7, 8:45 PM CST to 9:05 PM CST
- Where
- Guadalupe County, 2 mi E of Seguin
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 29.567, -97.933
Thunderstorms forming along the northern Texas Hill Country in the late afternoon moved into Guadalupe County in the late evening. The storms blew down power lines east of Seguin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Maryland, July 7 to 8, 20052 deaths · 50 kt wind · 11 events
- Tornado in North Carolina, July 7, 2005$2.4 million · F2 · 1 event
- Rip Current in Florida, July 7, 20051 death · 1 event
- Damaging Wind in North Dakota, July 7, 20051 death · 65 kt wind · 1 event
- Tornado in North Carolina, July 7, 2005$150,000 · F2 · 1 event
- Wildfire in Arizona, July 7 to 21, 200513 injured · 1 event
- Flash Flood in South Carolina, July 7, 2005$1.1 million · 1 event
- Tornado in South Carolina, July 7, 2005$150,000 · F1 · 1 event
- Flash Flood in South Carolina, July 7, 2005$400,000 · 1 event
- Flash Flood in South Carolina, July 7, 2005$300,000 · 1 event
- Tornado in North Carolina, July 7, 2005$50,000 · F1 · 1 event
- Flash Flood in North Carolina, July 7, 2005$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465563, 5465564, 5465565, 5465566, 5465567, 5465568, 5465569, 5465570, 5465571, 5465572, 5461078, 5461079, 5461080.